MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; TRAY,FOLEY,CATH,SIL-ELAST,16FR,10ML,BG

MEDLINE INDUSTRIES INC.; TRAY,FOLEY,CATH,SIL-ELAST,16FR,10ML,BG
Catalog Number DYND11003H
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/06/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The hospice facility associate, who reported that a (b)(6) female hospice patient with a medical history of multiple sclerosis and chronic obstructive pulmonary disease had a catheter balloon burst while the catheter was inserted.The patient had the catheter inserted for chronic medical issues on (b)(6) 2019 and on (b)(6) 2019 the balloon burst.The balloon was pre-inflated to check for integrity prior to insertion.The catheter was removed after the balloon burst to ensure noting remained in the patient and a new catheter was placed with no further intervention or incident noted.The sample is not available to be returned for evaluation.Per the facility, there was no serious injury or follow-up medical care required related to the incident, however medical intervention to replace the initial catheter was necessary.No additional information is available.Due to the reported incident and in an abundance of caution, this medwatch is being filed.If any further relevant information is identified or obtained, a supplemental medwatch will be submitted.
 
Event or Problem Description
A female patient was had a foley catheter in place for one day and the balloon burst resulting in the catheter being removed and replaced with a new catheter.

Common Device Name
TRAY,FOLEY,CATH,SIL-ELAST,16FR,10ML,BG
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093
MDR Report Key8793209
Report Number1417592-2019-00119
Device Sequence Number2539987
Product Code OHR
UDI-Device Identifier10080196991471
UDI-Public10080196991471
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 07/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDYND11003H
Device Lot Number96919030002
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/15/2019
Initial Report FDA Received Date07/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR